Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 19, 2018, 12:56 AM CDT for Terrebonne Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2018, 12:56 AM CDT (05:56 UTC)
- Expired
- Mar 19, 2018, 1:30 AM CDT
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Terrebonne Parish, LA
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted.
251
WUUS54 KLIX 190556
SVRLIX
LAC109-190630-
/O.NEW.KLIX.SV.W.0009.180319T0556Z-180319T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1256 AM CDT MON MAR 19 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Central Terrebonne Parish in southeastern Louisiana...
* Until 130 AM CDT
* At 1256 AM CDT, a severe thunderstorm was located 10 miles south of
Amelia, or 13 miles south of Morgan City, moving east at 55 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Houma, Dulac, Chauvin and Bayou Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2942 9121 2944 9122 2944 9123 2952 9122
2952 9120 2960 9107 2962 9067 2960 9065
2960 9062 2958 9061 2957 9058 2935 9060
TIME...MOT...LOC 0556Z 273DEG 46KT 2951 9113
HAIL...1.50IN
WIND...60MPH
$$
24/RR1 follow-up statement
420
WWUS54 KLIX 190615
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
115 AM CDT MON MAR 19 2018
LAC109-190630-
/O.CON.KLIX.SV.W.0009.000000T0000Z-180319T0630Z/
Terrebonne LA-
115 AM CDT MON MAR 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR CENTRAL TERREBONNE PARISH...
At 115 AM CDT, a severe thunderstorm was located 13 miles southeast
of Amelia, or 16 miles west of Houma, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Houma, Dulac and Bayou Cane.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2950 9111 2960 9107 2960 9103 2962 9067
2937 9069
TIME...MOT...LOC 0615Z 270DEG 30KT 2951 9096
HAIL...1.50IN
WIND...60MPH
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 11:54 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 18, 11:54 PM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1154 PM CDT Sun Mar 18 2018 .AVIATION... A gradually weakening area of convection moving out of east central and south central Louisiana will potentially impact a number of the terminals overnight and into early Monday morning. This convection will also help disperse the areas of fog that have plagued some of the TAF sites this evening. In the wake of the convection prior to daybreak Monday, areas of fog will likely settle back in across much of the area. In general, MVFR to IFR category conditions...with locally lower conditions...will prevail through much of Monday morning before improvement to VFR Monday afternoon. 11 && .PRELIMINARY POINT TEMPS/POPS... MCB 63 83 51 63 / 50 20 10 10 BTR 64 84 52 65 / 50 20 10 0 ASD 65 82 56 66 / 50 20 10 0 MSY 67 82 58 67 / 50 20 10 0 GPT 65 79 56 68 / 50 20 10 10 PQL 65 79 57 67 / 50 20 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, Mar 18, 9:35 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 935 PM CDT Sun Mar 18 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-191400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 935 PM CDT Sun Mar 18 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight There is a Slight Risk of severe thunderstorms late this evening and overnight across all of southeast Louisiana and south Mississippi. The primary threats with any severe storms are large hail and damaging wind gusts. Areas of fog are expected to redevelop tonight. The fog may become dense at times in a some areas. Flood warnings continue along the Mississippi and Pearl Rivers. Refer to the latest river flood statements for details. .DAYS TWO THROUGH SEVEN...Monday through Saturday Flood warnings will continue along the Mississippi and Pearl Rivers. Refer to the latest river flood statements for details. Small craft advisory conditions are expected to develop over the coastal waters late Monday night and persist into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested at this time.
In the hours before
Special weather statement, Mar 19, 12:07 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1207 AM CDT MON MAR 19 2018
MSZ068-069-190530-
Wilkinson-Amite-
1207 AM CDT MON MAR 19 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WILKINSON AND AMITE
COUNTIES...
At 1207 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Garden City to 6 miles east of Fort
Adams. Movement was east at 50 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Smithdale and Crosby.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3135 9116 3132 9111 3135 9098 3135 9055
3100 9092 3101 9158 3136 9121
TIME...MOT...LOC 0507Z 269DEG 46KT 3137 9112 3106 9145
24/RRSpecial weather statement, Mar 19, 12:28 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1228 AM CDT MON MAR 19 2018
MSZ068-069-190630-
Wilkinson-Amite-
1228 AM CDT MON MAR 19 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WILKINSON AND
AMITE COUNTIES...
At 1227 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Garden City to 8 miles west of
Gloster to near Woodville. Movement was east at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Smithdale and Crosby.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3114 9055 3108 9070 3107 9151 3119 9124
3134 9114 3132 9111 3134 9106 3133 9106
3133 9103 3135 9102 3134 9099 3135 9098
3135 9055
TIME...MOT...LOC 0527Z 267DEG 34KT 3132 9108 3120 9117 3111 9136
24/RRSpecial weather statement, Mar 19, 12:33 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1233 AM CDT MON MAR 19 2018
LAZ065-066-190630-
Lower Terrebonne-Upper Terrebonne-
1233 AM CDT MON MAR 19 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT TERREBONNE PARISH...
At 1232 AM CDT, strong thunderstorms were clustered 12 miles south of
Patterson, moving east at 40 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Houma, Chauvin, Dulac, Montegut, Cocodrie, Bayou Cane, Tambour Bay
Buoy and Lumcon Center Buoy.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2931 9134 2937 9124 2924 9117 2934 9113
2954 9127 2964 9107 2958 9061 2928 9036
2935 9044 2928 9058 2920 9055 2925 9063
2913 9069 2912 9068 2912 9071 2909 9086
2910 9087
TIME...MOT...LOC 0532Z 274DEG 34KT 2951 9130
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 12:33 AM CDT | Special Weather Statement | LIX | Terrebonne | 57 min |
| Mar 19, 1:27 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 48 min |
| Mar 19, 2:05 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Terrebonne | 25 min |
| Mar 19, 2:29 AM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche | 31 min |
| Mar 19, 2:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Mar 19, 3:22 AM CDT | Special Weather Statement | LIX | Plaquemines | 53 min |
| Mar 19, 4:11 AM CDT | Marine Dense Fog Advisory | LIX | 8 hr | |
| Mar 19, 4:38 AM CDT | Dense Fog Advisory | LIX | Saint Bernard | 4 hr |
| Mar 19, 9:56 AM CDT | River Flood Warning | LIX | Iberville | 8 days |
| Mar 19, 11:32 AM CDT | River Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 4 days |
| Mar 19, 4:04 PM CDT | Small Craft Advisory | LIX | 42 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.